MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 6.5/8.0MM DIR MEAS GAUGE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 6.5/8.0MM DIR MEAS GAUGE; PLATE, FIXATION, BONE
Model Number 71177138
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure dr.Used the depth gauge and then inserted screws.All the screws were too long.Dr.Switched to shorter screws and after case, the 6.5/8.0mm dir meas gauge was inspected with clean guide pins and correctly measure screws.It was found that numbers on the depth gauge were 5mm off.Item is not calibrated correctly to read at the end of the pin.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
6.5/8.0MM DIR MEAS GAUGE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9927475
Report Number1020279-2020-01160
Device Sequence Number2817695
Product Code HRS
UDI-Device Identifier03596010601551
UDI-Public03596010601551
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71177138
Device Catalogue Number71177138
Device Lot Number08FM02084
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1